MAUDE Adverse Event Report: BARD ACCESS SYSTEMS BARDPORT M.R.I. LOW-PROFILE IMPLANTABLE PORT WITH ATTACHABLE 7F GROSHONG SINGLE; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

BARD ACCESS SYSTEMS BARDPORT M.R.I. LOW-PROFILE IMPLANTABLE PORT WITH ATTACHABLE 7F GROSHONG SINGLE; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number 0603830
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device is pending return to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the catheter broke inside the patient.The broken catheter was removed surgically.There was no reported patient injury.
 
Additional Manufacturer Narrative
The device history records have been reviewed with special attention to the raw materials, subassemblies, manufacturing process, and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.The device was not returned for evaluation.Images and medical records were not provided for review.Therefore, the investigation is inconclusive for the alleged broken catheter as no objective evidence has been provided to confirm any alleged deficiency with the catheter.The root cause could not be determined based upon available information.It is unknown whether patient and/or procedural factors contributed to the event.Possible contributing factors include pinch-off, flexural fatigue, and over-pressurization; however, the lack of a returned sample prevented both confirmation of the reported event and identification of a root cause(s).A review of product labeling documents (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the product labeling is adequate.
 
Event or Problem Description

Brand Name
BARDPORT M.R.I. LOW-PROFILE IMPLANTABLE PORT WITH ATTACHABLE 7F GROSHONG SINGLE
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7830936
Report Number3006260740-2018-02268
Device Sequence Number19126362
Product Code LJT
UDI-Device Identifier00801741025815
UDI-Public(01)00801741025815
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K924250
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0603830
Device Catalogue Number0603830
Device Lot NumberRECS0156
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/08/2018
Supplement Date Received by Manufacturer11/07/2018
Initial Report FDA Received Date08/29/2018
Supplement Report FDA Received Date11/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1